Vol. 261, No. 1, 2013

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 314: 1  2
Vol. 313: 1  2
Vol. 312: 1  2
Vol. 311: 1  2
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
A new characterization of complete linear Weingarten hypersurfaces in real space forms

Cícero P. Aquino, Henrique F. de Lima and Marco A. L. Velásquez

Vol. 261 (2013), No. 1, 33–43
Abstract

We apply the Hopf’s strong maximum principle in order to obtain a suitable characterization of the complete linear Weingarten hypersurfaces immersed in a real space form cn+1 of constant sectional curvature c. Under the assumption that the mean curvature attains its maximum and supposing an appropriated restriction on the norm of the traceless part of the second fundamental form, we prove that such a hypersurface must be either totally umbilical or isometric to a Clifford torus, if c = 1, a circular cylinder, if c = 0, or a hyperbolic cylinder, if c = 1.

Keywords
space forms, linear Weingarten hypersurfaces, totally umbilical hypersurfaces, Clifford torus, circular cylinder, hyperbolic cylinder
Mathematical Subject Classification 2010
Primary: 53C42
Secondary: 53A10, 53C20, 53C50
Milestones
Received: 29 June 2012
Revised: 24 August 2012
Accepted: 4 September 2012
Published: 28 February 2013
Authors
Cícero P. Aquino
Departamento de Matemática
Universidade Federal do Piauí
64049-550 Teresina, Piauí
Brazil
Henrique F. de Lima
Departamento de Matemática e Estatística
Universidade Federal de Campina Grande
58429-970 Campina Grande, Paraíba
Brazil
Marco A. L. Velásquez
Departamento de Matemática e Estatística
Universidade Federal de Campina Grande
58.429-970 Campina Grande, Paraíba
Brazil